It has been estimated that more than 500 widely used medications have weight gain as a side effect. It doesn’t happen to everyone, but be suspicious if you notice that you have gained a few pounds(or more) soon after starting a new medication.
If the scales start creeping up check with your doctor. In many cases, switching to a different type of medication – or even another drug in the same class can help.. If the medication is working well, you can instead ask your doctor about taking a lower dose. In some cases, this may stem the weight gain but still have a therapeutic effect.
You are unlikely to gain weight by taking an occasional antihistamine during allergy seasons. But people who regularly take drugs such as (Allegra) or (Zyrtec) often gain weight. It is believed that drugs used to block the effects of histamine may trigger brain changes that boost appetite. A study published in obesity, reported patients who took antihistamines daily to treat allergies had larger waist circumferences and higher insulin levels than those who did not take these drugs.
If you have been diagnosed with type 2 diabetes, there is a chance that you are taking a class of drugs that stimulate the pancreas to secrete more insulin, but they may cause weight gain. Patients who take these drugs, also can change how the body metabolizes carbohydrates, and sugar, gain on an average 4 pounds.
Talk to your doctor about medication that helps improve the body’s sensitivity to insulin and lowers the amount of sugar produced by the liver. Helping to possibly reduce the weight.
We all know to control weight gain we need to eat nutritiously and engage in aerobic activity Like nike says “just do it” to control weight gain.